Advertisement
The Body: The Complete HIV/AIDS Resource
Follow Us Follow Us on Facebook Follow Us on Twitter Download Our App
Professionals >> Visit The Body PROThe Body en Espanol
Read Now: TheBodyPRO.com Covers AIDS 2014
   
Ask the Experts About

Opportunistic InfectionsOpportunistic Infections
           
Rollover images to visit our other forums!
  
  • Email Email
  • Glossary Glossary


Red and Purplish Discolorations
Jan 16, 2001

Hello! I am a brown skinned A.A. woman with a cd4 of around 560 and v.l. of around 45,000. I have ugly looking red and purplish spots (spreads of them) on the back of both hands.They aren't quite raised, but the texture of them are somewhat wrinkle (which makes them just a tad bit raised). I asked my doctor if it was a sign of the HIV virus growing, and she took a quick look at them and abruptly said "no". I can't recall her saying exactly just what it was, and she didn't bother to prescribe (if possible) anything for it. I feel really self conscious about their (my hands) appearance. My doctor also prefers for me to stay withing her medical group practice, but I really don't like seeing the dermatologist from there (due to pass experiences with this particular dermo). I know that you can not tell me what this skin disorder might be, without seeing it, but could you relate as to what is the possibilities of what it may be. My doctor did say that it wasn't KS. Also, I am not being treated with HIV meds, and I was wondering if I do have a skin disorder that may be related to the HIV virus, could I be treated with a standard medication for the skin disorder instead of an antiviral medication ? Your input is much needed and appreciated. Thank you, Signed,,,Hiding Hands

Response from Dr. Feinberg

The immediate possibilities that come to mind include: KS, bacillary angiomatosis, or some form of dermatitis. It is usually possible to treat the skin condition without antiviral medications, but you need to know what the skin condition really is. If you do not wish to see the group dermatologist, ask your doctor to refer you elsewhere. I don't think you should have to see a physician that makes you uncomfortable -- it's enough to be worried about your health.


Previous
In Response To tiny Red spots on hands 12/20/00
Next
Dry pealing skin on outter nose. Wher nose meets face.

  
  • Email Email
  • Glossary Glossary


 
 
Advertisement




Q&A TERMS OF USE

This forum is designed for educational purposes only, and experts are not rendering medical, mental health, legal or other professional advice or services. If you have or suspect you may have a medical, mental health, legal or other problem that requires advice, consult your own caregiver, attorney or other qualified professional.

Experts appearing on this page are independent and are solely responsible for editing and fact-checking their material. Neither TheBody.com nor any advertiser is the publisher or speaker of posted visitors' questions or the experts' material.

Review our complete terms of use and copyright notice.

Powered by ExpertViewpoint

Advertisement